Minnesota, 2003Tornadoes and Hail in Minnesota, June 24 to 25, 2003
June 24 to 25, 2003 · NWS MPX · 52 events in 18 counties and zones
25 hail, 23 thunderstorm wind, 4 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $7.0 million
- Crop damage
- $4.0 million
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 24, 3:15 AM CST, 11 hours 43 minutes earlier.
Area forecast discussion, Jun 24, 3:15 AM CST, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 AM CDT TUE JUN 24 2003
FORECAST CONCERN NEAR TERM...CONVECTIVE CHANCES AND HYDRO.
MORE RAIN FOR SATURATED NORTHERN CWA THIS AM. MCS MOVING OUT OF
EASTERN SODAK TO AFFECT THIS AREA THIS MORNING. MCS OVER SOUTHEAST MN
SHOULD DEPART INTO WISCONSIN AND DISSIPATE. THEN SHOULD SEE A BREAK
OVER SOUTHERN CWA AROUND MIDDAY AS MID LEVEL CAP DEVELOPS AGAIN.
SIMILAR TO MONDAY. THEN ETA HAS DEVELOPING BOUNDARY/WARM FRONT
LIFTING INTO SOUTHERN CWA BY LATE AFTERNOON. WILL HAVE TO WATCH
THIS FOR REDEVELOPMENT. REDEVELOPMENT EXPECTED IN THE NORTHWEST CWA
CLOSE TO FRONTAL BOUNDARY AS WELL. HEAVY RAIN THREAT CONTINUES WITH
IMPRESSIVE PWATS >1.5 INCHES. WILL CONTINUE FLOOD WATCH FORM
CENTRAL AND NORTHERN CWA TODAY AND TONIGHT.
BOUNDARY LIFTS NORTH OVER THE SOUTHEAST CWA THIS EVENING...WITH WEAK
LOW TRAVELING ALONG COLD FRONT OUT WEST. THIS ALONG WITH UPPER
TROF MOVING THROUGH SHOULD BE ENOUGH TO GENERATE MORE FLOODING
RAINS...ESPECIALLY OVER NORTHWEST THIRD OF CWA. FRONT MOVES TO THE
EAST OF THE CWA LATE WEDNESDAY AFTERNOON. WILL CONTINUE CHANCE
POPS INTO THURSDAY AS TROF MOVES OUT OF AREA.
FOLLOWED CLOSER TO WARMER MAV GUIDANCE TODAY...THEN NGM LATER
PERIODS.
.MSP...FLOOD WATCH TODAY AND TONIGHT NORTH OF A LINE FROM REDWOOD
FALLS TO LAKEVILLE.
Hazardous weather outlook, Jun 24, 6:03 AM CST, 8 hours 55 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-251100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
703 AM CDT TUE JUN 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION
OF SOUTHWEST MINNESOTA LATE THIS AFTERNOON AND TONIGHT.
THE AREA IS SOUTHWEST OF A LINE FROM NEAR BENSON...TO ST.CLOUD...
AND MANKATO. WHILE THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING
WINDS...ONE OR TWO TORNADOES ARE POSSIBLE.
ACROSS MOST OF THE REST OF CENTRAL...AND SOUTH CENTRAL MINNESOTA...AS
WELL AS WEST CENTRAL WISCONSIN...THERE IS A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS.
IN ADDITION TO SEVERE WEATHER...THERE IS A STRONG POSSIBILITY OF
TORRENTIAL RAINS OVER A PORTION OF SOUTHERN MINNESOTA TONIGHT. SEE
FLOOD WATCH PRODUCTS FOR SPECIFIC INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE FRONTAL BOUNDARY WILL MOVE THROUGH EASTERN MINNESOTA BY
WEDNESDAY EVENING. THE AIRMASS WILL REMAIN UNSTABLE AHEAD OF THE
FRONT...AND A SLIGHT RISK FOR SEVERE WEATHER WILL BE FOUND EAST OF
A LINE FROM NEAR RICE LAKE WISCONSIN TO WASECA MINNESOTA ON
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS
AFTERNOON AND TONIGHT OVER MUCH OF SOUTHERN MINNESOTA.
In the hours before
Local storm report, Jun 24, 1:46 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
0246 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM LONG PRAIRIE MN FLASH FLOOD
06/24/03 TODD BASEMENTS OF HOMES
FLOODING. TOWNSHIP ROADS
UNDER WATER.
0830 AM LITTLE FALLS MN FLASH FLOOD
06/24/03 MORRISON HWY 371 UNDER WATER.
0530 AM ALEXANDRIA MN FLASH FLOOD
06/24/03 DOUGLAS CITY PARK FLOODED.
0300 AM STILLWATER MN 0 MPH TSTORM WIND
06/24/03 WASHINGTON BRANCHES DOWN BLOCKING THE
ROAD.
0300 AM 5 W LAKE ELMO MN 0 MPH TSTORM WIND
06/24/03 RAMSEY TREES DOWN BLOCKING THE
ROAD
0255 AM 7 W LAKE ELMO MN 0 MPH TSTORM WIND
06/24/03 RAMSEY POWER LINES DOWN IN TOWN
0230 AM WACONIA MN 0 MPH TSTORM WIND
06/24/03 CARVER 1 FOOT DIAMETER TREE DOWN
AEBLocal storm report, Jun 24, 2:45 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
0345 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM EDEN PRAIRIE MN 0 MPH TSTORM WIND
06/24/03 HENNEPIN 6 INCH DIAMETER TREE TOP
DOWN
AEBEvent by event
25 hail, 23 thunderstorm wind, 4 tornado. Local standard time, as filed.
Hail, Stevens
- When
- June 24, 2:58 PM CST
- Where
- Stevens County, 8 mi S of Chokio
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.817, -94.367
Hail, Stevens
- When
- June 24, 3:02 PM CST
- Where
- Stevens County, Chokio
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.800, -95.550
Hail, Stevens
- When
- June 24, 3:08 PM CST
- Where
- Stevens County, Morris
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.883, -94.283
Hail, Pope
- When
- June 24, 3:25 PM CST
- Where
- Pope County, 3 mi S of Cyrus
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 44.883, -94.283
Hail, Pope
- When
- June 24, 3:35 PM CST to 3:40 PM CST
- Where
- Pope County, 6 mi W of Starbuck
- Measured
- 1.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 45.150, -93.483
Hail, Stearns
- When
- June 24, 3:50 PM CST
- Where
- Stearns County, 4 mi W of Sauk Centre
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.983, -93.567
Hail, Pope
- When
- June 24, 3:53 PM CST
- Where
- Pope County, Glenwood
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.000, -93.483
Hail, Todd
- When
- June 24, 4:00 PM CST
- Where
- Todd County, 4 mi ESE of West Union
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.650, -95.400
Hail, Pope
- When
- June 24, 4:10 PM CST
- Where
- Pope County, Glenwood
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.900, -93.350
Tornado, Pope
- When
- June 24, 4:55 PM CST
- Where
- Pope County, 5 mi S of Starbuck
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 45.650, -95.400
Brief touchdown on north side of Glacial Lakes State Park. Few trees damaged.
Thunderstorm Wind, Yellow Medicine
- When
- June 24, 5:55 PM CST
- Where
- Yellow Medicine County, 5 mi WNW of Granite Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.700, -95.633
Several eight inch branches down.
Hail, Hennepin
- When
- June 24, 6:00 PM CST
- Where
- Hennepin County, Long Lake
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.700, -94.483
Hail, Pope
- When
- June 24, 6:00 PM CST
- Where
- Pope County, Glenwood
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.333, -93.867
Hail, Pope
- When
- June 24, 6:15 PM CST
- Where
- Pope County, 5 mi SW of Starbuck
- Measured
- 2 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.767, -94.950
Hail, McLeod
- When
- June 24, 6:19 PM CST to 6:23 PM CST
- Where
- McLeod County, 1 mi S of Stewart
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.867, -94.733
Hail, Pope
- When
- June 24, 6:20 PM CST
- Where
- Pope County, Starbuck
- Measured
- 1.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 45.150, -93.483
Hail, Meeker
- When
- June 24, 6:35 PM CST
- Where
- Meeker County, 3 mi NE of Forest City
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.950, -95.717
Hail, Renville
- When
- June 24, 7:00 PM CST
- Where
- Renville County, 6 mi N of Buffalo Lake
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.383, -92.900
Hail, McLeod
- When
- June 24, 7:10 PM CST
- Where
- McLeod County, 5 mi S of Hutchinson
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.650, -94.733
Hail, McLeod
- When
- June 24, 7:10 PM CST
- Where
- McLeod County, 1 mi W of Hutchinson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.550, -94.367
Thunderstorm Wind, Wright
- When
- June 24, 7:15 PM CST
- Where
- Wright County, Buffalo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.883, -95.633
Several eight inch branches down in northern part of Buffalo.
Thunderstorm Wind, Sherburne
- When
- June 24, 7:15 PM CST
- Where
- Sherburne County, 2 mi E of Big Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.733, -93.633
Thunderstorm Wind, Mille Lacs
- When
- June 24, 7:15 PM CST
- Where
- Mille Lacs County, Milaca
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.000, -93.283
Few trees down, including one on a car and truck.
Hail, Chippewa
- When
- June 24, 7:20 PM CST to 7:25 PM CST
- Where
- Chippewa County, Montevideo
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.183, -93.900
Hail, Yellow Medicine
- When
- June 24, 7:25 PM CST
- Where
- Yellow Medicine County, Hanley Falls
- Measured
- 1.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 45.583, -96.183
Golf ball size hail landed on the trucks being used by the local fire department during weather spotting.
Hail, McLeod
- When
- June 24, 7:29 PM CST
- Where
- McLeod County, Heatwole
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 44.933, -94.767
Thunderstorm Wind, Wright
- When
- June 24, 7:30 PM CST
- Where
- Wright County, 3 mi NW of Monticello
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.550, -95.517
Hail, Yellow Medicine
- When
- June 24, 7:33 PM CST
- Where
- Yellow Medicine County, 1 mi S of Granite Falls
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.883, -94.367
Thunderstorm Wind, Chisago
- When
- June 24, 7:35 PM CST to 7:45 PM CST
- Where
- Chisago County, Chisago City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.967, -93.150
Tornado, Yellow Medicine
- When
- June 24, 7:38 PM CST to 7:39 PM CST
- Where
- Yellow Medicine County, 6 mi NW of Granite Falls
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 45.650, -95.400
Brief touchdown on the southwest side of the Minnesota River, with minor tree damage. The tornado then crossed into Chippewa County at 1939 CST.
Tornado, Chippewa
- When
- June 24, 7:39 PM CST to 7:43 PM CST
- Where
- Chippewa County, 2 mi SE of Wegdahl
- Rating
- F0
- Path length
- 2.8 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 45.617, -95.517
Tornado moved from Yellow Medicine County into Chippewa County at 1939 CST. A roof was blown off a shed, several trees were downed, and two gravity boxes were pushed into the side of a building.
Tornado, Chisago
- When
- June 24, 7:50 PM CST
- Where
- Chisago County, 4 mi NE of Stacy
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 45.567, -95.583
About one dozen trees were felled. Minor damage to a house.
Hail, McLeod
- When
- June 24, 7:52 PM CST
- Where
- McLeod County, 4 mi E of Hutchinson
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 45.733, -95.050
Thunderstorm Wind, McLeod
- When
- June 24, 7:52 PM CST
- Where
- McLeod County, 4 mi E of Hutchinson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 45.783, -95.017
Five inch diameter branches downed.
Thunderstorm Wind, Kandiyohi
- When
- June 24, 8:25 PM CST
- Where
- Kandiyohi County, 6 mi E of Lake Lillian
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 45.583, -95.933
Scattered trees down. This was the beginning of a large swath of wind damage that extended into Meeker, Renville and McLeod Counties between 2025 and 2110 CST. Winds in this wide swath were from the west-northwest.
Thunderstorm Wind, Meeker
- When
- June 24, 8:25 PM CST to 8:55 PM CST
- Where
- Meeker County, 3 mi W of Cosmos
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 45.567, -95.750
Numerous trees down in a wide swath that originated in Kandiyohi County and extended into Meeker, Renville and McLeod Counties. Sheds and outbuildings were blown over across an approximate area of 40 to 50 square miles. Several grain bins were damaged, and the roof of the Cedar Mills liquor store was removed. The damage survey revealed that winds were from the north-northwest.
Thunderstorm Wind, Renville
- When
- June 24, 8:25 PM CST to 8:55 PM CST
- Where
- Renville County, 5 mi NW of Churchill
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $6.0 million
- Crop damage
- $4.0 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 45.617, -95.633
A wide swath of wind originated in Kandiyohi County and swept across Meeker, Renville and McLeod Counties. Numerous trees were downed, sheds and outbuildings blown over, several barns were flattened, and grain bins blown over. About 50 farmsteads were damaged across an approximate area of 30 to 40 square miles.
Thunderstorm Wind, McLeod
- When
- June 24, 8:55 PM CST to 9:10 PM CST
- Where
- McLeod County, 7 mi NW of Hutchinson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 44.950, -94.767
This was the last of the damage from a wide swath of wind that swept across Kandiyohi, Meeker and Renville Counties, beginning at 2025 CST in those counties. Scattered trees and power lines were downed, as were a few sheds and outbuildings.
Hail, Hennepin
- When
- June 24, 10:00 PM CST
- Where
- Hennepin County, Maple Grove
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 45.250, -94.433
Thunderstorm Wind, Hennepin
- When
- June 24, 10:22 PM CST to 10:32 PM CST
- Where
- Hennepin County, Edina
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 44.817, -94.617
Hundreds of trees downed from Edina to Richfield, including across south Minneapolis and Bloomington. Many trees fell on cars and houses while many other trees blocked roads.
Thunderstorm Wind, Hennepin
- When
- June 24, 10:27 PM CST
- Where
- Hennepin County, Minneapolis/St Paul
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.333, -93.733
Wind equipment at MSP International Airport measured 73 mph. At another part of the airfield, NWS ASOS recorded a peak gust of 51 knots. Seventeen commercial aircraft were either moved or partially damaged.
Thunderstorm Wind, Hennepin
- When
- June 24, 10:30 PM CST
- Where
- Hennepin County, Maple Grove
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 44.667, -94.150
Thunderstorm Wind, Hennepin
- When
- June 24, 10:58 PM CST
- Where
- Hennepin County, Minneapolis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.867, -95.633
Thunderstorm Wind, Ramsey
- When
- June 24, 11:00 PM CST
- Where
- Ramsey County, St Paul
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.433, -92.917
Several trees down. Flagpole blown off a building.
Thunderstorm Wind, Renville
- When
- June 24, 11:40 PM CST
- Where
- Renville County, 3 mi W of Bird Island
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.750, -94.717
A children's playhouse was lifted and blown some distance, where it landed on a truck being driven along Highway 212. One man was slightly injured when some of the smashed glass landed in his eye.
Thunderstorm Wind, Renville
- When
- June 24, 11:48 PM CST
- Where
- Renville County, Hector
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.850, -95.650
Hail, Kandiyohi
- When
- June 24, 11:48 PM CST
- Where
- Kandiyohi County, 7 mi ESE of Blomkest
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.833, -94.400
Thunderstorm Wind, Martin
- When
- June 24, 11:55 PM CST
- Where
- Martin County, Sherburn
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.050, -94.267
Measured by Skywarn spotter.
Thunderstorm Wind, Sibley
- When
- June 25, 12:00 AM CST
- Where
- Sibley County, Winthrop
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.467, -96.183
Numerous trees down, including some on a camper, a house and a garage.
Thunderstorm Wind, McLeod
- When
- June 25, 12:00 AM CST
- Where
- McLeod County, Hutchinson
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.917, -94.900
Numerous large oak trees toppled.
Thunderstorm Wind, Meeker
- When
- June 25, 12:15 AM CST
- Where
- Meeker County, 3 mi SE of Dassel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 44.950, -94.467
Several six inch diameter branches down.
Thunderstorm Wind, Sibley
- When
- June 25, 12:25 AM CST
- Where
- Sibley County, 4 mi E of New Auburn
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.883, -94.383
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in South Dakota, June 24, 20034 injured · $3.0 million · F4 · 1 event
- Tornado in South Dakota, June 24, 2003$1.5 million · F3 · 1 event
- Tornadoes in South Dakota, June 24, 2003$510,000 · F3 · 2 events
- Tornadoes in Minnesota, June 24, 20035 injured · $16 million · F2 · 9 events
- Tornado in South Dakota, June 24, 2003$3.0 million · F2 · 1 event
- Tornadoes in South Dakota, June 24, 2003$500,000 · F2 · 2 events
- Tornado in South Dakota, June 24, 2003$500,000 · F2 · 1 event
- Heat in Illinois, June 24 to 25, 20031 death · 1 event
- Tornado in South Dakota, June 24, 2003$200,000 · F2 · 1 event
- Hail and Damaging Winds in North Dakota, June 24, 20031 injured · $5.0 million · 97 kt wind · 20 events
- Tornado in South Dakota, June 24, 2003$2.5 million · F1 · 1 event
- Tornadoes and Flash Flooding in Nebraska, June 24, 2003$480,000 · F0 · 51 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362164, 5362165, 5362166, 5362167, 5362168, 5362408, 5362169, 5362409, 5362170, 5362110, 5362423, 5362417, 5362418, 5362172, 5362426, 5362171, 5362410, 5362412, 5362173, 5362422, 5361648, 5362411, 5362420, 5362419, 5361652, 5362425, 5361647, 5362174, 5362421, 5362111, 5362162, 5362163, 5362175, 5362176, 5361653, 5361654, 5361655, 5362424, 5362177, 5362360, and more.